Skip to main content
School of Mathematical Sciences

Professor Alexander Gnedin

Alexander

Professor in Applied Probability

Email: a.gnedin@qmul.ac.uk
Telephone: +44 (0)20 7882 5498
Room Number: Mathematical Sciences Building, Room: MB-424
Office Hours: Tuesday: 13.30 - 15.30, also by email appointment.

Profile

Professor Gnedin researches combinatorial models of applied probability and their connection with continuous-time and space random processes such as Brownian motion and Levy processes. He also works with leading banks and cooperates with them on applications of rigorous mathematical methods.

Research

Publications

    • Gnedin A, Derbazi Z (2022), Trapping the Ultimate Success Mathematics $nameOfConference
    • Gnedin A (2021), The best choice problem with random arrivals: how to beat the 1=e-strategy Stochastic Processes and their Applications $nameOfConference
    • Gnedin A, Seksenbayev A (2021), Diffusion approximations in the online increasing subsequence problem Stochastic Processes and their Applications $nameOfConference
    • Gnedin A (2021), Asymptotics and Renewal Approximation in the Online Selection of Increasing Subsequence Bernoulli: a journal of mathematical statistics and probability $nameOfConference
    • Gnedin A (2021), On sequential selection and a first passage problem for the Poisson process Electronic Communications in Probability $nameOfConference
    • Gnedin A, SEKSENBAYEV A (2020), Diffusion Limits in the Online Subsequence Selection Problems Dagstuhl Reports $nameOfConference
    • Gnedin A, Seksenbayev A (2020), Diffusion Limits in the Online Subsequence Selection Problems Leibniz International Proceedings in Informatics, LIPIcs $nameOfConference
    • Gnedin A, Iksanov A (2020), On nested infinite occupancy scheme in random environment Probability Theory and Related Fields $nameOfConference
    • GNEDIN A, Gorin V (2019), Spherically symmetric random permutations Random Structures and Algorithms $nameOfConference
    • Gnedin A, Iksanov A, Marynych A et al. (2018), The collision spectrum of Λ-coalescents Annals of Applied Probability $nameOfConference
    • Gnedin AV (2016), Guess the Larger Number Mathematica Applicanda $nameOfConference
    • Gnedin A, Gorin V (2015), Record-dependent measures on the symmetric groups Random Structures and Algorithms $nameOfConference
    • Gnedin A, Iksanov A, Marynych A (2014), Λ-Coalescents: A survey Journal of Applied Probability $nameOfConference
    • Gnedin A, Iksanov A, Marynych A et al. (2014), On Asymptotics of the Beta Coalescents Advances in Applied Probability $nameOfConference
    • Gnedin A, Marynych A (2012), Exponential-Uniform Identities Related to Records Electronic Communications in Probability $nameOfConference
    • Gnedin A, Gorin V (2012), Record-dependent measures on the symmetric groups $journal $nameOfConference
    • Dorogovtsev AA, Gnedin AV, Vovchanskii MB (2012), Iterated logarithm law for sizes of clusters in Arratia flow Theory of Stochastic Processes $nameOfConference
    • Gnedin A, Iksanov A (2011), MOMENTS OF RANDOM SUMS AND ROBBINS' PROBLEM OF OPTIMAL STOPPING JOURNAL OF APPLIED PROBABILITY $nameOfConference
    • Gnedin A, Iksanov A (2011), Moments of Random Sums and Robbins' Problem of Optimal Stopping Journal of Applied Probability $nameOfConference
    • Gnedin A, Iksanov A, Marynych A (2011), ON A-COALESCENTS WITH DUST COMPONENT JOURNAL OF APPLIED PROBABILITY $nameOfConference
    • Gnedin A, Iksanov A, Marynych A (2011), On Λ-Coalescents with Dust Component Journal of Applied Probability $nameOfConference
    • Gnedin A, Iksanov A (2011), Regenerative compositions in the case of slow variation: A renewal theory approach $journal $nameOfConference
    • Gnedin A, Gorin V, Kerov S (2011), Block characters of the symmetric groups Journal of Algebraic Combinatorics, 38, no. 1 (2013), 79-101 $nameOfConference
    • Gnedin A, Iksanov A (2011), Moments of random sums and Robbins' problem of optimal stopping J. Appl. Probab. $nameOfConference
    • Gnedin A (2011), The Unlucky Door $journal $nameOfConference
    • Gnedin A (2011), The Monty Hall Problem in the Game Theory Class $journal $nameOfConference
    • Gnedin A (2011), Dominance in the Monty Hall Problem The Mathematical Intelligencer (26 October 2011), pp. 1-8 $nameOfConference
    • Gnedin A (2011), The Doors $journal $nameOfConference
    • Gnedin A, Iksanov A, Marynych A (2011), A generalization of the Erdős-Turán law for the order of random permutation $journal $nameOfConference
    • Gnedin A (2011), The Monty Hall Problem: Switching is Forced by the Strategic Thinking $journal $nameOfConference
    • Gnedin A, Olshanski G (2011), The two-sided infinite extension of the Mallows model for random permutations Advances in Applied Mathematics 48 (2012), no. 5, 615-639 $nameOfConference
    • Gnedin A, Iksanov A, Marynych A (2011), Lambda-coalescents with dust component $journal $nameOfConference
    • Gnedin A (2011), Coherent random permutations with biased record statistics DISCRETE MATH $nameOfConference
    • Gnedin A, Olshanskii G (2010), q-EXCHANGEABILITY VIA QUASI-INVARIANCE ANN PROBAB $nameOfConference
    • Gnedin A, Haulk C, Pitman J (2010), Characterizations of exchangeable partitions and random discrete distributions by deletion properties $journal $nameOfConference
    • Gnedin A, Iksanov A, Marynych A (2010), The Bernoulli sieve: an overview DMTCS Proceedings AM 2010 $nameOfConference
    • Gnedin A (2010), A SPECIES SAMPLING MODEL WITH FINITELY MANY TYPES ELECTRON COMMUN PROB $nameOfConference
    • Gnedin A, Iksanov A, Marynych A (2010), Limit theorems for the number of occupied boxes in the Bernoulli sieve $journal $nameOfConference
    • GNEDIN A, Haulk C, Pitman J (2010), Characterizations of exchangeable partitions and random discrete distributions by deletion properties $journal $nameOfConference
    • Gnedin AV (2010), Regeneration in Random Combinatorial Structures Probab. Surv. $nameOfConference
    • Gnedin A (2009), Boundaries from inhomogeneous Bernoulli trials $journal $nameOfConference
    • Gnedin A, Olshanski G (2009), A q-analogue of de Finetti's theorem ELECTRON J COMB $nameOfConference
    • Barbour AD, Gnedin AV (2009), Small counts in the infinite occupancy scheme ELECTRONIC JOURNAL OF PROBABILITY $nameOfConference
    • Gnedin A, Iksanov A, Mohle M (2008), ON ASYMPTOTICS OF EXCHANGEABLE COALESCENTS WITH MULTIPLE COLLISIONS J APPL PROBAB $nameOfConference
    • Gnedin A, Iksanov A, Möhle M (2008), On Asymptotics of Exchangeable Coalescents with Multiple Collisions Journal of Applied Probability $nameOfConference
    • Gnedin A, Iksanov A, Roesler U (2008), Small parts in the Bernoulli sieve $journal $nameOfConference
    • Gnedin A, Pitman J (2008), Moment problems and boundaries of number triangles $journal $nameOfConference
    • Gnedin AV, Iksanov AM, Negadajlov P et al. (2008), The Bernoulli sieve revisited Annals of Applied Probability $nameOfConference
    • Gnedin A, Yakubovich Y (2007), On the number of collisions in Lambda-coalescents ELECTRON J PROBAB $nameOfConference
    • Gnedin AV (2007), Optimal Stopping with Rank-Dependent Loss Journal of Applied Probability $nameOfConference
    • Gnedin A, Pitman J (2007), Poisson representation of a Ewens fragmentation process COMB PROBAB COMPUT $nameOfConference
    • Gnedin A (2007), Corners and Records of the Poisson Process in Quadrant $journal $nameOfConference
    • Dong R, Gnedin A, Pitman J (2007), Exchangeable partitions derived from Markovian coalescents ANN APPL PROBAB $nameOfConference
    • Gnedin AV, Miretskiy DI (2007), Winning Rate in the Full-Information Best-Choice Problem Journal of Applied Probability $nameOfConference
    • Gnedin AV (2007), Optimal Stopping with Rank-Dependent Loss $journal $nameOfConference
    • Gnedin A, Hansen B, Pitman J (2007), Notes on the occupancy problem with infinitely many boxes: general asymptotics and power laws Probability Surveys $nameOfConference
    • Gnedin AV (2007), The chain records Electronic Journal of Probability $nameOfConference
    • Bogachev LV, Gnedin AV, Yakubovich YV (2006), On the variance of the number of occupied boxes $journal $nameOfConference
    • Gnedin A (2006), Constrained exchangeable partitions $journal $nameOfConference
    • Gnedin A, Pitman J, Yor M (2006), Asymptotic laws for regenerative compositions: gamma subordinators and the like PROBAB THEORY REL $nameOfConference
    • Barbour AD, Gnedin AV (2006), Regenerative compositions in the case of slow variation STOCHASTIC PROCESSES AND THEIR APPLICATIONS $nameOfConference
    • Gnedin A, Pitman J, Yor M (2006), Asymptotic laws for compositions derived from transformed subordinators ANN PROBAB $nameOfConference
    • Gnedin A, Olshanski G (2006), The boundary of the Eulerian number triangle Moscow Mathematical Journal 6 (2006), no 3, 461-475 $nameOfConference
    • Gnedin A (2006), Recognising the Last Record of a Sequence $journal $nameOfConference
    • Gnedin A, Pitman J (2006), Moments of convex distribution functions and completely alternating sequences Vol. $nameOfConference
    • Gnedin A, Olshanski G (2006), Coherent permutations with descent statistic and the boundary problem for the graph of zigzag diagrams INT MATH RES NOTICES $nameOfConference
    • Gnedin A, Olshanski G (2006), THE BOUNDARY OF THE EULERIAN NUMBER TRIANGLE MOSCOW MATHEMATICAL JOURNAL $nameOfConference
    • Gnedin A, Miretskiy D (2005), Winning rate in the full-information best choice problem $journal $nameOfConference
    • Gnedin AV, Yakubovich Y (2005), Recursive partition structures Annals of Probability $nameOfConference
    • Gnedin AV (2005), Counting the Chain Records: The Product Case $journal $nameOfConference
    • Gnedin A, Nitecki Z (2005), Rank Independence and Rearrangements of Random Variables $journal $nameOfConference
    • Gnedin A, Pitman J (2005), Self-similar and Markov composition structures $journal $nameOfConference
    • Barbour AD, Gnedin AV (2005), Regenerative Compositions in the Case of Slow Variation $journal $nameOfConference
    • Gnedin A, Kerov S (2005), Derangement characters of the finite general linear group ALGEBR REPRESENT TH $nameOfConference
    • Gnedin AV (2005), Objectives in the Best-Choice Problems Sequential Analysis $nameOfConference
    • Gnedin A, Pitman J (2005), Regenerative composition structures ANN PROBAB $nameOfConference
    • Gnedin A, Pitman J (2005), Regenerativ partition structures ELECTRON J COMB $nameOfConference
    • Gnedin A, Pitman J (2005), Regenerative Partition Structures The Electronic Journal of Combinatorics $nameOfConference
    • Gnedin A, Pitman J (2004), Exchangeable Gibbs partitions and Stirling triangles $journal $nameOfConference
    • Gnedin A, Pitman J, Yor M (2004), Asymptotic laws for compositions derived from transformed subordinators Annals of Probability $nameOfConference
    • Bertoin J, Gnedin A (2004), Asymptotic laws for nonconservative self-similar fragmentations $journal $nameOfConference
    • Gnedin A (2004), Regenerative composition structures: Characterisation and asymptotics of block counts MATHEMATICS AND COMPUTER SCIENCE III: ALGORITHMS, TREES, COMBINATORICS AND PROBABILITIES $nameOfConference
    • Gnedin A, Pitman J (2003), Regenerative Composition Structures $journal $nameOfConference
    • Gnedin A (2003), Bernoulli Sieve Algebr. Geom. Topol. $nameOfConference
    • Gnedin A (2002), Three Sampling Formulas $journal $nameOfConference
    • Gnedin A (2002), Best Choice from the Planar Poisson Process $journal $nameOfConference
    • Gnedin A, Kerov S (2002), Fibonacci solitaire RANDOM STRUCT ALGOR $nameOfConference
    • Baryshnikov Y, Gnedin A (2001), Counting intervals in the packing process ANN APPL PROBAB $nameOfConference
    • Gnedin A, Kerov S (2001), A characterization of GEM distributions COMB PROBAB COMPUT $nameOfConference
    • Gnedin A, Kerov S (2000), The Plancherel measure of the Young-Fibonacci graph MATH PROC CAMBRIDGE $nameOfConference
    • Gnedin AV (2000), A Note on Sequential Selection from Permutations Combinatorics Probability and Computing $nameOfConference
    • Baryshnikov YM, Gnedin AV (2000), Sequential selection of an increasing sequence from a multidimensional random sample Annals of Applied Probability $nameOfConference
    • Gnedin A (2000), Sequential selection of an increasing subsequence from a random sample with geometrically distributed sample-size $journal $nameOfConference
    • Gnedin AV (1999), Sequential selection of an increasing subsequence from a sample of random size Journal of Applied Probability $nameOfConference
    • Gnedin AV (1998), On the Poisson-Dirichlet Limit Journal of Multivariate Analysis $nameOfConference
    • Gnedin AV (1998), Records from a multivariate normal sample Statistics and Probability Letters $nameOfConference
    • Gnedin AV (1998), On convergence and extensions of size-biased permutations Journal of Applied Probability $nameOfConference
    • Gnedin AV (1997), The representation of composition structures Annals of Probability $nameOfConference
    • Gnedin AV (1996), On the full information best-choice problem Journal of Applied Probability $nameOfConference
    • Gnedin AV (1996), On a class of exchangeable sequences Statistics and Probability Letters $nameOfConference
    • Gnedin AV (1996), On the full information best-choice problem Journal of Applied Probability $nameOfConference
    • Gnedin AV, Krengel U (1996), Optimal selection problems based on exchangeable trials Annals of Applied Probability $nameOfConference
    • Gnedin AV, Krengel U (1995), A Stochastic Game of Optimal Stopping and Order Selection The Annals of Applied Probability $nameOfConference
    • Gnedin AV (1995), On a class of exchangeable sequences Statistics and Probability Letters $nameOfConference
    • Gnedin AV (1994), A Solution to the Game of Googol The Annals of Probability $nameOfConference
    • Gnedin AV (1994), Conical extremes of a multivariate sample Journal of Research of the National Institute of Standards and Technology $nameOfConference
    • Gnedin AV (1994), On a best-choice problem by dependent criteria Journal of Applied Probability $nameOfConference
    • Gnedin AV (1993), On multivariate extremal processes Journal of Multivariate Analysis $nameOfConference
    • Gnedin AV (1992), Multicriteria extensions of the best choice problem: sequential selection without linear order $journal $nameOfConference
    • Gnedin AV (1992), On Modeling and Stabilization of Flexible Beams $journal $nameOfConference
    • Gnedin AV, Sakaguchi M (1992), On a best choice problem related to the Poisson process $journal $nameOfConference
    • UNBEHAUEN H, GNEDIN A (1992), STABILIZATION OF MULTILINK FLEXIBLE BEAMS PROCEEDINGS OF THE 31ST IEEE CONFERENCE ON DECISION AND CONTROL, VOLS 1-4 $nameOfConference
    • Gnedin AV (1992), Stabilization of Euler- Bernoulli Beam by A Boundary Control Results in Mathematics $nameOfConference
    • Gnedin AA (1989), Evaluating the heat resistance of magnet wires operating in liquid media Soviet electrical engineering $nameOfConference
    • Gnedin AV, Yaralov AA (1989), Identifiability of parameter-dependent systems Automation and Remote Control $nameOfConference
    • Gnedin AA, Meshchanov GI (1986), MAGNET WIRE WITH FILM INSULATION FOR SUBMERSIBLE ELECTRIC MOTORS OF OIL-PRODUCTION PUMPS. Soviet electrical engineering $nameOfConference
    • Berezovskiy BA, Baryshnikov YM, Gnedin AV (1986), On a class of best-choice problems Information Sciences $nameOfConference
    • Baryshnikov YM, Berezovskii BA, Gnedin AV (1984), PROBABILITY OF STOPPING AT A NONDOMINATED OPTION. Automation and Remote Control $nameOfConference
    • Gnedin AV (1981), MULTICRITERIAL PROBLEM OF OPTIMUM STOPPING OF THE SELECTION PROCESS. Automation and Remote Control $nameOfConference
    • Berezovskii BA, Gnedin AV (1981), THEORY OF CHOICE AND THE PROBLEM OF OPTIMAL STOPPING AT THE BEST ENTITY. Automation and Remote Control $nameOfConference
Back to top